Vol. 3, No. 3, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14, 1 issue

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Self-points on elliptic curves

Christian Wuthrich

Vol. 3 (2009), No. 3, 283–315
Abstract

Let E be an elliptic curve of conductor N and let p be a prime. We consider trace-compatible towers of modular points in the noncommutative division tower (E[p]). Under weak assumptions, we can prove that all these points are of infinite order and determine the rank of the group they generate. Also, we use Kolyvagin’s construction of derivative classes to find explicit elements in certain Tate–Shafarevich groups.

Keywords
elliptic curves, modular point, modular curves
Mathematical Subject Classification 2000
Primary: 11G05
Secondary: 11G18, 11G40
Milestones
Received: 10 June 2008
Revised: 23 February 2009
Accepted: 24 February 2009
Published: 1 May 2009
Authors
Christian Wuthrich
School of Mathematical Sciences
University of Nottingham
Nottingham NG7 2RD
United Kingdom